Q. I have sleep disorder and constipation due to working night shifts. Please help.

Answered by
Dr. Mashfika N Alam
and medically reviewed by iCliniq medical review team.

Hello doctor,

I am a 26 year old male. I am working in the night shift since last six months due to which I have a sleep disorder and constipation problem. I cannot sleep more than three to four hours in a day and I have lost my weight. Please suggest me to recover.

Do you have a question on Sleep Disorder or Constipation?

Ask a Doctor Now

Dr. Mashfika N Alam

MBBS
Family Physician General Practitioner

Hello,

Welcome to icliniq.com.

Adequate sleep is essential for proper functioning of the body and as a result of prolonged lack of adequate sleep your body's circadian rhythm has been affected. Hence constipation and even weight loss. I am assuming you may have lost a bit of appetite or cannot eat on time either.

Now, it is important to get six to eight hours of sleep every day. Even if you cannot sleep at night, you must ensure at least six hours of sleep by making up during the day. Also, try to get some meditation or yoga which helps immensely in these cases and helps to restore the body's circadian rhythm. Half an hour of meditation if done properly equals to two hours of sleep.

Also, drink plenty of fluid and fibers for constipation. And take your meals on time.

If you have to do night shifts at a stretch, please ensure that you get to sleep during the day and also do mediation.

Hopefully this will help.

For more information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner


Also Read Answers From:

Related Questions & Answers


Why do I get agitated, mentally hyperactive, cannot sleep and get suicidal thoughts?
Query: Hello doctor, It was five years back when I encountered sleep problem for the first time, and at that point, I was doing a night shift. I consulted a doctor, and he suggested me the medicine Clonazepam 0.5 mg. I had continued Clonazepam 0.5 mg for 1 year. After more than a year, I got to know from a...  Read Full »
Dr. Vivek Chail
General Practitioner

Answer: Hi, Welcome to icliniq.com. I have read through your query in detail. Please find my observations below. Clonazepam is a benzodiazepine group of medicine and prescribed for psychiatric problems including seizure and panic disorder. Having suicidal thoughts is a known side effect of Clonazepam. Yo...  Read Full »
 
What is the treatment for sleep paralysis?
Query: Hello doctor, I am a 21 year old male, who weighs 70 kg and I am 5.6 feet tall. I am having a lot of problems while waking up in the morning. I cannot move my body when I get up in the morning. It happens when I have a disturbed sleep. One of my friend, who is not a physician and a patient of sleep ...  Read Full »
Dr. J Mariano Anto Bruno Mascarenhas
Neuro Surgeon

Answer: Hi, Welcome to icliniq.com. I have gone through your query with diligence and would like you to know that I am here to help you. Your condition is not "paralysis." It is likely to be a sleep disorder called sleep paralysis. First and foremost, maintain a natural circadian rhythm. This means that you...  Read Full »
 
What to do for sleep disorder?
Query: Hi doctor, I am a 46 year old male. My weight is 74 kg and I am having an excellent physical shape. I think I have some sleep issue. I did not get proper sleep for any days and hence, I feel tired and irritable at times. I am very active professionally and leading very engaging life. I am not suffe...  Read Full »
Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and can understand your health concern. There are many causes for inability to sleep properly. Many times, it is only psychological. Due to anxiety or stress sometimes person finds it difficult to sleep. Some of the medical conditions can ...  Read Full »
 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: